Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Nov 2, 2011, 8:51 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 8:51 AM PDT (15:51 UTC)
- Expired
- Nov 2, 2011, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS86 KHNX 021551 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 851 AM PDT WED NOV 2 2011 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM THIS EVENING FOR THE MOUNTAINS OF KERN AND TULARE COUNTIES FOR VERY LOW RELATIVE HUMIDITY AND GUSTY EAST WINDS. .A STRONG OFFSHORE FLOW WILL KEEP HUMIDITIES BELOW 10 PERCENT ACROSS THE KERN COUNTY MOUNTAINS AND THE TULARE COUNTY MOUNTAINS THROUGH THIS EVENING. IN ADDITION...THE STRONG OFFSHORE FLOW WILL PROVIDE INCREASED WINDS TODAY WITH GUSTS UP TO 45 MPH OVER THE MOUNTAIN RIDGES IN KERN COUNTY. CAZ295-297-030000- /O.NEW.KHNX.FW.W.0004.111102T1551Z-111103T0600Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 851 AM PDT WED NOV 2 2011 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HUMIDITIES LESS THAN 10 PERCENT AND GUSTY WINDS FOR THE KERN COUNTY MOUNTAINS AND THE TULARE COUNTY MOUNTAINS. THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW RELATIVE HUMIDITIES AND GUSTY EAST WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...EAST 15 TO 25 MPH WITH LOCAL GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES WILL RANGE FROM 3 TO 9 PERCENT FOR MORE THAN 10 HOURS IN MANY LOCATIONS. * IMPACTS...DUE TO VERY LOW HUMIDITIES...IF FIRE IGNITION OCCURS...THERE WOULD LIKELY BE A RAPID SPREAD OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DS
2 follow-up statements
217 WWUS86 KHNX 022243 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 343 PM PDT WED NOV 2 2011 CAZ295-297-030600- /O.CON.KHNX.FW.W.0004.000000T0000Z-111103T0600Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 343 PM PDT WED NOV 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HUMIDITIES LESS THAN 10 PERCENT AND GUSTY WINDS FOR THE KERN COUNTY MOUNTAINS AND THE TULARE COUNTY MOUNTAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES AND GUSTY EAST WINDS. * WINDS...EAST 15 TO 25 MPH WITH LOCAL GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES WILL RANGE FROM 3 TO 9 PERCENT FOR MORE THAN 10 HOURS IN MANY LOCATIONS. * IMPACTS...DUE TO VERY LOW HUMIDITIES...IF FIRE IGNITION OCCURS...THERE WOULD LIKELY BE A RAPID SPREAD OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DS
940 WWUS86 KHNX 030554 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1054 PM PDT WED NOV 2 2011 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS WILL EXPIRE AT 11 PM PDT... CAZ295-297-030700- /O.EXP.KHNX.FW.W.0004.000000T0000Z-111103T0600Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 1054 PM PDT WED NOV 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR HUMIDITIES LESS THAN 10 PERCENT AND GUSTY WINDS FOR THE KERN COUNTY MOUNTAINS AND THE TULARE COUNTY MOUNTAINS... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. GUSTY WINDS ARE SUBSIDING AND HUMIDITIES ARE TRENDING UPWARD THIS EVENING ACROSS THE WARNED AREA. WHILE A FEW LOCATIONS ARE STILL EXPERIENCING SINGLE DIGIT HUMIDITIES...THE TREND OF IMPROVING CONDITIONS WILL CONTINUE THROUGH THE NIGHT. THE RED FLAG WARNING WILL THEREFORE BE ALLOWED TO EXPIRE AT 11 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Nov 2, 3:25 AM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Nov 2, 3:25 AM PDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 325 AM PDT WED NOV 2 2011 .SYNOPSIS... HIGH PRESSURE SITUATED OVER CENTRAL CALIFORNIA IS PRODUCING CLEAR SKIES AND MILD TEMPERATURES OVER THE LOCAL AREA. A SERIES OF FRONTAL SYSTEMS WILL BEGIN TO MOVE THROUGH THE AREA BEGINNING TONIGHT, INCREASING CLOUDINESS AND BRINGING A CHANCE OF RAIN SHOWERS OVER CENTRAL CALIFORNIA AS WELL AS SNOW SHOWERS OVER THE HIGHER ELEVATIONS OF THE SIERRA NEVADA LATER IN THE WEEK. && .DISCUSSION... ...WET AND UNSEASONABLY COLD WEATHER EXPECTED THURSDAY NIGHT THROUGH THE WEEKEND... THE FIRST IN A SERIES OF UPPER-LEVEL TROUGHS MOVED THROUGH THE CENTRAL CALIFORNIA INTERIOR TUESDAY MORNING. AS THE TROUGH MOVED THROUGH...THE MARINE LAYER ALONG THE COAST TEMPORARILY DEEPENED... REACHING A MAXIMUM DEPTH OF AROUND 1200 FEET BEFORE LOWERING AFTER THE TROUGH MOVED INLAND. SOME MARINE AIR PUSHED INTO THE SAN JOAQUIN VALLEY...RESULTING IN COOLER THAN EXPECTED TEMPERATURES. HIGH TEMPERATURES AROUND THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TUESDAY RANGED FROM 72 /AT SEVERAL LOCATIONS/ TO 79 DEGREES /AT COALINGA AND DELANO/. THE EDWARDS AFB NORTH BASE AUXILIARY FIELD WAS THE WARM SPOT IN THE HANFORD WARNING/FORECAST AREA WITH A HIGH OF 82 DEGREES. TODAY WILL BE THE TRANSITION DAY BETWEEN THE WEAK FIRST SYSTEM AND THE MUCH STRONGER MAIN TROUGH...FORECAST TO REACH THE NORTHERN FRINGES OF THE CENTRAL CALIFORNIA INTERIOR THURSDAY AFTERNOON. PRECIPITATION WILL SPREAD SOUTH ACROSS THE HANFORD WARNING/FORECAST AREA THURSDAY NIGHT BEFORE THE TROUGH BEGINS PULLING EAST OF THE REGION FRIDAY MORNING. THE RFC FORECASTS A QPF FOR YOSEMITE OF 0.25 INCH FROM THIS STORM... WITH 0.04 INCH FOR FRESNO AND 0.17 INCH FOR GIANT FOREST. THESE VALUES ARE LOWER THAN FORECASTED BY THE 00Z GFS...WHICH GAVE YOSEMITE 0.40 INCH...AND CONTINUE THE TREND OF EACH SUCCESSIVE MODEL RUN BEING DRIER. HOWEVER...THE MODELS CONTINUE TO FORECAST A VERY COLD AIRMASS TO MOVE INTO CALIFORNIA THURSDAY NIGHT...WITH 850-MB TEMPERATURES OVER FRESNO FALLING TO NEAR 0 C /GFS AND ECMWF/ OR COLDER /-1.5 C ON THE NAM-12/ BY 12Z /0500 PDT/ FRIDAY...WITH THE GFS KEEPING THE COLD POOL OVER THE SAN JOAQUIN VALLEY THROUGH FRIDAY NIGHT. SNOW LEVELS CONTINUE TO BE FORECASTED AT 3500-4500 FEET...WITH MOST OF THE PRECIPITATION FALLING ON THE SOUTHERN SIERRA NEVADA EARLY FRIDAY MORNING AS SNOW. THE TROUGH WILL BEGIN TO MOVE EAST OF THE REGION FRIDAY AFTERNOON... BUT UPSLOPE SHOWERS MAY LINGER OVER THE SOUTHERN SIERRA NEVADA INTO AT LEAST FRIDAY EVENING. THERE WILL BE A BREAK IN THE PRECIPITATION SATURDAY...BUT THEN THE NEXT TROUGH REACHES CALIFORNIA SATURDAY NIGHT FOR ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW. THE 00Z ECMWF IS SLIGHTLY MORE PROGRESSIVE WITH THIS TROUGH THAN THE GFS. TO ALLOW FOR THESE DIFFERENCES... HAVE KEPT A SLIGHT CHANCE OF RESIDUAL SHOWERS MONDAY OVER THE SOUTHERN SIERRA NEVADA AS FAR SOUTH AS KINGS CANYON. THE MODELS HAD BEEN FORECASTING A FOURTH TROUGH TO REACH CALIFORNIA NEXT TUESDAY...BUT THE LATEST ECMWF RUN DELAYS THIS TROUGH UNTIL AT LEAST NEXT WEDNESDAY...AND THE LATEST GFS RUN IS EVEN SLOWER. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH 12Z THURSDAY. && .AIR QUALITY ISSUES... ON WEDNESDAY NOVEMBER 2 2011... FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN KERN AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SANGER AVN/FW...DCH SYNOPSIS...WP WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Nov 2, 3:30 AM PDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 330 AM PDT WED NOV 2 2011 CAZ089>099-022230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 330 AM PDT WED NOV 2 2011 ...COOLER AND UNSETTLED WEATHER TO RETURN THIS WEEK... A STORM SYSTEM THAT IS BREWING IN THE GULF OF ALASKA WILL BRING MUCH COOLER WEATHER TO THE CENTRAL CALIFORNIA INTERIOR LATER THIS WEEK WITH WINTER-LIKE PRECIPITATION IN THE MOUNTAINS THURSDAY NIGHT AND FRIDAY. AS THE STORM APPROACHES FROM THE NORTHWEST THURSDAY...IT WILL BRING AN INCREASE IN CLOUDINESS. ALTHOUGH A FEW SHOWERS COULD DEVELOP NORTH OF FRESNO COUNTY THURSDAY AFTERNOON...THE BULK OF THE STORM/S PRECIPITATION WILL ARRIVE AFTER DUSK AND PERSIST INTO FRIDAY MORNING. AS THE STORM EXITS INTO THE GREAT BASIN FRIDAY AFTERNOON...IT WILL LEAVE AN UNSEASONABLY COOL AIRMASS OVER THE CENTRAL CALIFORNIA INTERIOR IN ITS WAKE WITH LINGERING SHOWERS OVER THE MOUNTAINS...AND POSSIBLY A SHOWER OR TWO OVER THE SAN JOAQUIN VALLEY. TEMPERATURES FRIDAY AFTERNOON WILL AVERAGE A GOOD 10 TO 15 DEGREES BELOW NORMAL. RAINFALL AMOUNTS FROM THIS STORM WILL GENERALLY BE LESS THAN A TENTH OF AN INCH IN THE SAN JOAQUIN VALLEY WITH A TENTH TO A QUARTER OF AN INCH POSSIBLE IN THE FOOTHILLS AND HIGHER ELEVATIONS OF THE SIERRA. HOWEVER...AS COLDER AIR INVADES THE REGION THURSDAY NIGHT...SNOW LEVELS WILL LOWER TO BETWEEN 3500 AND 4500 FEET IN THE SOUTHERN SIERRA NEVADA WHERE UP TO A FEW INCHES OF SNOW MAY ACCUMULATE. THERE IS A CHANCE OF RAIN AND SNOW IN THE TEHACHAPI MOUNTAINS LATER THURSDAY NIGHT INTO FRIDAY MORNING. HOWEVER...THE SNOW LEVEL IS EXPECTED TO REMAIN ABOVE THE MAJOR PASSES UNTIL AFTER THE HEAVIEST PRECIPITATION FALLS FRIDAY MORNING. THERE MAY BE A DUSTING OF SNOW...OR LOCALLY AROUND AN INCH...ON THE HIGHER ELEVATIONS OF INTERSTATE 5 OVER THE GRAPEVINE AND HIGHWAY 58 THROUGH TEHACHAPI PASS. ADDITIONALLY...THIS STORM WILL BRING STRONG WINDS TO THE SOUTHERN SIERRA NEVADA CREST THURSDAY AND THURSDAY NIGHT WHERE LOCAL WIND GUSTS OF UP TO 75 MPH ARE POSSIBLE. ANOTHER STORM SYSTEM WILL BRING A RENEWED CHANCE OF LIGHT RAIN AND HIGHER ELEVATION SNOW TO THE CENTRAL CALIFORNIA INTERIOR BY LATE SATURDAY NIGHT INTO SUNDAY WITH A CONTINUATION OF WELL BELOW NORMAL TEMPERATURES. SANGER WEATHER.GOV/HANFORD
Special weather statement, Nov 2, 4:25 AM PDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 425 AM PDT WED NOV 2 2011 CAZ092-095-021715- KERN CA- 425 AM PDT WED NOV 2 2011 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 1015 AM PDT GUSTY WINDS WILL AFFECT THE AREA. WIND GUSTS UP TO 40 MPH HAVE BEEN REPORTED ALONG HIGHWAY 58 THROUGH THE TEHACHAPI PASS AND ON INTERSTATE 5 OVER THE GRAPEVINE. LOCATIONS THAT COULD BE AFFECTED INCLUDE... TEHACHAPI...THE GRAPEVINE...WHEELER RIDGE AND ARVIN. THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE AFFECTED AREAS. LAT...LON 3532 11867 3517 11830 3486 11904 3500 11912 SANGER WEATHER.GOV/HANFORD
Special weather statement, Nov 2, 8:46 AM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
846 AM PDT WED NOV 2 2011
CAZ092-095-021845-
KERN CA-
846 AM PDT WED NOV 2 2011
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA
UNTIL 1145 AM PDT
AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES ON LOCAL ROADS.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
TEHACHAPI... LAMONT... BAKERSFIELD AND ARVIN...
VISIBILITIES MAY FLUCTUATE RAPIDLY AND COULD FALL TO A QUARTER OF A
MILE AT TIMES. TRAVELERS SHOULD BE ALERT TO CHANGING CONDITIONS...
ESPECIALLY IN RURAL AREAS.
THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE AFFECTED
AREAS.
LAT...LON 3561 11855 3528 11830 3511 11836 3485 11889
3485 11911 3492 11927 3550 11914
MENDENHALLThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:25 AM PDT | Special Weather Statement | HNX | Kern | 6 hr |
| Nov 2, 8:46 AM PDT | Special Weather Statement | HNX | Kern | 3 hr |
| Nov 2, 9:46 AM PDT | Blowing Dust Advisory | HNX | 7 hr |
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.